Alert archive / Indiana / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 166, NWS Indianapolis, IN

July 17, 2010Carroll County, Tippecanoe County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 17, 2010, 6:23 PM EDT for Carroll County, Tippecanoe County, Indiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2010, 6:23 PM EDT (22:23 UTC)
Expired
Jul 17, 2010, 7:00 PM EDT
In force
37 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Carroll County, IN, Tippecanoe County, IN

The radar

The Indianapolis radar (KIND), 101 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1654 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1059 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

445 
WUUS53 KIND 172223
SVRIND
INC015-157-172300-
/O.NEW.KIND.SV.W.0166.100717T2223Z-100717T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
623 PM EDT SAT JUL 17 2010

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTH CENTRAL INDIANA...
  NORTHEASTERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 700 PM EDT

* AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 5 MILES SOUTH OF MONTICELLO...AND MOVING
  SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DELPHI AROUND 700 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4056 8645 4044 8666 4044 8670 4042 8670
      4040 8672 4054 8685 4058 8687 4058 8678
      4071 8678 4072 8677 4073 8675
TIME...MOT...LOC 2223Z 325DEG 9KT 4066 8675
WIND...HAIL <50MPH 1.00IN

$$

MRD/DT
3 follow-up statements
357 
WWUS53 KIND 172237
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
637 PM EDT SAT JUL 17 2010

INC015-157-172300-
/O.CON.KIND.SV.W.0166.000000T0000Z-100717T2300Z/
CARROLL-TIPPECANOE-
637 PM EDT SAT JUL 17 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
TIPPECANOE AND CARROLL COUNTIES UNTIL 700 PM EDT...

AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 6 MILES NORTHEAST OF BROOKSTON...OR 8 MILES SOUTH
OF MONTICELLO...MOVING SOUTH AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DELPHI AND CAMDEN AROUND 655 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4070 8669 4056 8645 4044 8666 4044 8670
      4042 8670 4040 8672 4054 8685 4058 8687
      4058 8678 4071 8678
TIME...MOT...LOC 2237Z 346DEG 8KT 4062 8676
WIND...HAIL <50MPH 1.00IN

$$

MRD/DT
247 
WWUS53 KIND 172251
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
651 PM EDT SAT JUL 17 2010

INC015-157-172300-
/O.CON.KIND.SV.W.0166.000000T0000Z-100717T2300Z/
CARROLL-TIPPECANOE-
651 PM EDT SAT JUL 17 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
TIPPECANOE AND SOUTHERN CARROLL COUNTIES UNTIL 700 PM EDT...

AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR BROOKSTON...OR 11 MILES NORTH OF LAFAYETTE...
MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN TIPPECANOE AND SOUTHERN CARROLL COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

IN ADDITION TO LARGE HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4066 8663 4056 8645 4044 8666 4044 8670
      4042 8670 4040 8672 4054 8685 4058 8687
      4058 8678 4067 8678
TIME...MOT...LOC 2251Z 336DEG 12KT 4055 8682
WIND...HAIL <50MPH 1.00IN

$$

MRD/DT
151 
WWUS53 KIND 172259
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
659 PM EDT SAT JUL 17 2010

INC015-157-172308-
/O.EXP.KIND.SV.W.0166.000000T0000Z-100717T2300Z/
CARROLL-TIPPECANOE-
659 PM EDT SAT JUL 17 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TIPPECANOE AND 
SOUTHERN CARROLL COUNTIES HAS BEEN REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER 
INFORMATION. 

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

LAT...LON 4066 8663 4056 8645 4044 8666 4044 8670
      4042 8670 4040 8672 4054 8685 4058 8687
      4058 8678 4067 8678
TIME...MOT...LOC 2258Z 336DEG 12KT 4053 8681

$$

MRD/DT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:11 PM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jul 17, 3:11 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
311 PM EDT SAT JUL 17 2010

.UPDATE...
THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE
BEEN UPDATED BELOW.

&&

.SYNOPSIS...
A FRONTAL BOUNDARY WILL MOVE SOUTH INTO THE REGION ON SUNDAY AND
STALL OUT THROUGH THE FIRST HALF OF THE UPCOMING WEEK. THIS WILL
BRING PERIODIC CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH
WEDNESDAY. HOT AND HUMID WEATHER WILL CONTINUE AS WELL.

&&

.NEAR TERM /THIS AFTERNOON AND TONIGHT/...
HEAT AND HUMIDITY HAVE RETURNED THIS AFTERNOON AS MUCH OF CENTRAL
INDIANA SITTING IN THE UPPER 80S/LOWER 90S AS OF 18Z WITH HEAT
INDICES WELL INTO THE 90S.

FORECAST CHALLENGE THROUGH EARLY SUNDAY IS ON PRECIP CHANCES. HAVE
TAKEN A MODEL BLEND AS MODEL CONSENSUS WITH EXCEPTION OF 12Z NAM
RELATIVELY SIMILAR WITH RESPECT TO HANDLING OF MORE ORGANIZED
CONVECTION DEVELOPING OVER THE UPPER MISSISSIPPI VALLEY THIS EVENING
AND MIGRATING TOWARDS THE REGION EARLY SUNDAY.

WELL DEFINED BOUNDARY SHOWING UP NICELY AS A LINE OF TOWERING CU
ROUGHLY POSITIONED FROM NORTH OF KDAY SW TO JUST SOUTH OF THE INDY
METRO CONTINUING BACK INTO SOUTH CENTRAL ILLINOIS ON THE VISIBLE
SATELLITE. HIGHER DEWPOINT AIR IN THE LOW TO MID 70S PRESENT SOUTH
OF THE BOUNDARY ALONG WITH A HINT OF A WIND SHIFT...AND THIS IS
CONTRIBUTING TO AN ENHANCED AREA OF CONVERGENCE ALONG THE BOUNDARY
ALONG WITH A FEW THUNDERSTORMS SO FAR. MESOANALYSIS SHOWING POCKET
OF 3000 J/KG SBCAPES AND HIGHER THETA-E AIR PRESENT SOUTH OF THE
BOUNDARY AS WELL. HOWEVER...CONVECTION APPEARS TO BE HAVING A
DIFFICULT TIME DEVELOPING WITH PRESENCE OF A WEAK MID LEVEL CAP AND
LIMITED FORCING ON THE BACK SIDE OF A SUBTLE SHORT WAVE MOVING INTO
OHIO.

MOST OF THE NEAR TERM MODEL GUIDANCE STILL FAVOR AN INCREASE IN
AREAL COVERAGE TO CONVECTION OVER THE FORECAST AREA INTO THE EARLY
EVENING. DEEP MOISTURE...MODERATE INSTABILITY AND THE AFOREMENTIONED
BOUNDARY WILL BE THE MAIN CATALYSTS FOR CONVECTIVE DEVELOPMENT OVER
THE NEXT SEVERAL HOURS. HOWEVER...LACK OF SIGNIFICANT FORCING AND
STAGNANT WIND FIELDS ALOFT SHOULD KEEP STORMS LARGELY DISORGANIZED
AND SUBSEVERE INTO THE EVENING. WILL KEEP HIGHEST CHANCE POPS SOUTH
OF I-70 IN VICINTY OF THE BOUNDARY...WITH LOWER POPS FURTHER NORTH.
MOST OF THE CONVECTION SHOULD DIMINISH BY LATE EVENING AS WEAK
SURFACE RIDGING REESTABLISHES AHEAD OF LOW PRESSURE AND ASSOCIATED
CONVECTIVE COMPLEXES DROPPING THROUGH THE WESTERN GREAT LAKES AND
UPPER MISSISSIPPI VALLEY. HELD ONTO A LOW CHANCE POP ALL NIGHT OVER
SOUTHERN COUNTIES WITH SOME WEAK MID LEVEL VORTS PASSING THROUGH THE
AREA...BUT GENERALLY SHOULD BE DRY FOR MOST AFTER MIDNIGHT. QUITE
POSSIBLE MID/HIGH LEVEL CLOUDS ASSOCIATED WITH THE STORMS WORK INTO
THE FORECAST AREA TOWARDS DAYBREAK.

TEMPS...WILL CONTINUE HEAT ADVISORY IN ITS CURRENT STATE OVER
SOUTHWEST THIRD OF THE FORECAST AREA THIS AFTERNOON AND EVENING.
HELD CLOSE TO MOS GUIDANCE OVERNIGHT AS LOWS SHOULD ONLY FALL BACK
TO THE LOWER AND MID 70S.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
FOCUS OF THE SHORT TERM IS ON PRECIP...SEVERE WEATHER POTENTIAL AND
TEMPS. AS THEY CONTINUE TO BE MORE CONSISTENT..HAVE TAKEN A BLEND OF
THE SREF/ECMWF/OP GFS/GFS ENSEMBLE MEAN WITH RESPECT TO TRACK OF LOW
PRESSURE THROUGH THE GREAT LAKES AND LOCATION OF THE FRONT INTO
REGION.

ONE OR MORE CONVECTIVE COMPLEXES/MCS LIKELY TO BE ONGOING AT 12Z
SUNDAY. AS NOCTURNAL LOW LEVEL JET WEAKENS THROUGH THE
MORNING...THUNDERSTORMS WILL BE IN A WEAKENING FASHION TO NORTHWEST
OF THE REGION. CONVECTIVE CLOUD DEBRIS MAY STUNT TEMPERATURE RISES
JUST A BIT DURING THE MORNING...BUT ANTICIPATE ATMOSPHERE TO BECOME
HIGHLY UNSTABLE BY EARLY AFTERNOON AS TEMPERATURES RISE INTO THE
UPPER 80S/LOWER 90S ACROSS THE FORECAST AREA. LEFTOVER OUTFLOW
BOUNDARIES FROM OVERNIGHT ACTIVITY AND THE APPROACH OF THE COLD
FRONT WILL THEN LIKELY BE THE FOCUSING MECHANISMS FOR RENEWED
CONVECTIVE DEVELOPMENT SUNDAY AFTERNOON ACROSS THE REGION.

HIGH INSTABILITY AND DEEP MOISTURE AVAILABLE FOR STRONG/SEVERE
CONVECTION ACROSS CENTRAL INDIANA SUNDAY AFTERNOON/EVENING. DEEPER
FORCING AND THE ATTENDANT LOW LEVEL JET HOWEVER WILL TRACK EASTWARD
THROUGH THE DAY WITH THE LOW PRESSURE AS IT MOVES ACROSS LOWER
MICHIGAN SUNDAY AFTERNOON. WITH EXCEPTION OF NORTHERN COUNTIES WHICH
WILL BE GRAZED BY THE BETTER FORCING...HAVE SOME CONCERN AS TO
WHETHER OR NOT CONVECTION CAN MAINTAIN A WIDESPREAD INTENSITY LEVEL
AS IT DEVELOPS AND SURGES SOUTHEAST ACROSS THE FORECAST AREA SUNDAY
AFTERNOON/EVENING AND MOVES AWAY FROM THE BETTER DYNAMICS. WHILE THE
POTENTIAL FOR SEVERE WEATHER...MOST LIKELY IN THE FORM OF DAMAGING
WINDS/WET MICROBURSTS...LOOKS TO BE A LITTLE BETTER THAN THURSDAY...
WOULD STILL APPEAR THAT BETTER/MORE WIDESPREAD COVERAGE TO SEVER
WEATHER WILL BE FOCUSED JUST NORTH OF THE FORECAST AREA NEAR THE LOW
TRACK. WILL MAINTAIN HIGH CHANCE POPS SUNDAY AFTERNOON/NIGHT AS THE
FRONT SETTLES ACROSS CENTRAL INDIANA.

FRONT WILL BECOME QUASI-STATIONARY FOR THE REMAINDER OF THE SHORT
TERM AS IT RUNS INTO FLAT RIDGE ACROSS THE SOUTHERN U S. THIS WILL
LEAVE CENTRAL INDIANA AND MUCH OF THE OHIO VALLEY ON THE RIDGE
PERIPHERY WITH INCREASING SIGNALS THAT A SERIES OF CONVECTIVE
COMPLEXES MAY IMPACT THE REGION MONDAY/MONDAY NIGHT/TUESDAY AS WEAK
SHORT WAVES TRAVEL IN THE NORTHWEST FLOW ALOFT. WILL MAINTAIN CHANCE
POPS FOR MONDAY/MONDAY NIGHT. WHILE SPECIFIC TIMING IS DIFFICULT AT
THIS POINT...SEVERAL MODELS FAVORING A WAVE OF LOW PRESSURE TO MOVE
INTO THE REGION LATE MONDAY NIGHT. INCREASING LOW LEVEL JET IN
ADVANCE OF THE LOW SHOULD YIELD AN ENHANCED CHANCE FOR WIDESPREAD
THUNDERSTORM ACTIVITY AFTER MIDNIGHT. POTENTIAL FOR SEVERE WEATHER
AND LOCALIZED HEAVY RAINFALL WILL ALSO REMAIN INTO TUESDAY.

TEMPS...DESPITE POTENTIAL FOR MORE CLOUDS/PRECIP SUNDAY...850MB
TEMPS ARE A FEW DEGREES WARMER THAN TODAY AND SHIELD LOW TO MID 90S
FROM NORTH TO SOUTH. THIS ENDED UP JUST A FEW DEGREES UNDER MAVMOS
GUIDANCE. EXPECTED HEAT INDICES NEAR 100 DEGREES OVER SOUTHERN
COUNTIES WILL LIKELY MERIT AN ADDITIONAL HEAT ADVISORY FOR SUNDAY.
MAVMOS LOOKS TOO WARM MONDAY CONSIDERING MORE CLOUDS AND PRECIP WITH
FRONT IN THE AREA. TOOK A BLEND OF AVAILABLE GUIDANCE WITH UPPER 80S
NORTH TO LOWER 90S SOUTH. LOWS WILL REMAIN IN THE 70S THROUGH THE
PERIOD.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
FOCUS OF THE EXTENDED REMAINS TWOFOLD...THE POTENTIAL FOR
THUNDERSTORMS WITH THE FRONTAL BOUNDARY ACROSS THE REGION AND THE
HEAT AND HUMIDITY. CONTINUE TO LEAN CLOSELY TO ENSEMBLE AND HPC
GUIDANCE FOR MAIN WEATHER FEATURES.

THE PRESENCE OF THE SHARP UPPER TROUGH ALONG THE PACIFIC COAST AND
THE RETROGRESSION OF THE BERMUDA HIGH INTO THE SOUTHEAST STATES WILL
COMBINE TO EXPAND RIDGING ALOFT OVER THE LOWER OHIO AND TENNESSEE
VALLEYS BY MIDWEEK. HOWEVER...ADDITIONAL MODEL GUIDANCE AS OPPOSED
TO PREVIOUS FEW DAYS FAVORING THAT CENTRAL INDIANA MAY REMAIN MORE
ALONG THE PERIPHERY OF THE RIDGE AS OPPOSED TO UNDER MORE OF THE
CORE OF THE HIGHER HEIGHTS. THIS WILL REQUIRE SOME SUBTLE CHANCES TO
THE FORECAST DURING THE EXTENDED...MAINLY TO EXTEND CHANCE POPS
THROUGH WEDNESDAY WITH THE MEAN POSITION OF THE FRONTAL BOUNDARY
FURTHER SOUTH ACROSS THE REGION AS OPPOSED TO OVER THE LOWER GREAT
LAKES. QUITE POSSIBLE THAT NORTHERN HALF OF THE FORECAST AREA
REMAINS MORE UNSETTLED AS CONVECTIVE COMPLEXES PASS ALONG THE
BOUNDARY AS IT RETREATS NORTH SLOWLY WHILE SOUTHERN COUNTIES
EXPERIENCE HOTTER WEATHER IN CLOSER PROXIMITY TO THE RIDGE. TOO
EARLY AT THIS POINT TO EMPLOY ANY MORE DETAIL IN WHAT PROMISES TO BE
A HIGHLY FLUID PATTERN.

STILL WOULD APPEAR THAT RIDGE ATTEMPTS TO MAKE MORE OF A PUSH INTO
THE REGION LATER IN THE WEEK AS IT CENTERS OVER THE TENNESSEE
VALLEY. LEANED MUCH CLOSER TO ECMWF FOR DAYS 6-7 AS OP GFS ONCE AGAIN
TRIES TO BREAK DOWN THE RIDGE AND PUSH THE FRONT WELL SOUTH OF
THE REGION. CONSIDERING THE STRENGTH OF THE RIDGE AND LACK THEREOF
WITH THE FRONT...HAVE LEANED TOWARDS KEEPING HOTTER TEMPS RIGHT
THOUGH SATURDAY. TRIMMED HIGH TEMPS DOWN A FEW DEGREES TUESDAY AND
WEDNESDAY WITH INCREASED UNCERTAINTY OF PRECIP/CLOUDS...BUT STILL
EXPECT MANY LOCATIONS TO RISE INTO THE LOWER 90S THROUGH MUCH OF THE
EXTENDED.

&&

.AVIATION.../DISCUSSION FOR THE 171800Z TAFS/...

SATELLITE INDICATES LINE OF TOWERING CU FROM JUST NORTHWEST OF
SHELBYVILLE TO JUST SOUTH OF INDY AND TERRE HAUTE.  AIRMASS IS VERY
UNSTABLE AND SCATTERED THUNDERSTORMS SHOULD DEVELOP NEAR THIS LINE
AND TRACK EAST SOUTHEAST. FOR NOW WILL ONLY MENTION CB FOR KBMG AS
THIS WILL BE MOST LIKELY AREA TO BE NEAR THUNDERSTORMS.  REST OF THE
TAFS ARE NOT OUT OF THE WOODS AND THERE WILL PROBABLY BE ISOLATED
THUNDERSTORMS MOST OTHER AREAS.

A FEW THUNDERSTORMS MAY LINGER IN OUR SOUTH TONIGHT. OTHERWISE THE
MAIN PROBLEM WILL BE AREAS OF FOG OVERNIGHT.  MOSTLY CLEAR SKIES AND
LIGHT WINDS WILL ALLOW GOOD RADIATIONAL COOLING AND HIGH DEWPOINTS
FAVOR AREAS OF FOG AGAIN TONIGHT. WILL LEAN HEAVILY WITH PERSISTENCE
WITH MOST TAF SITES EXCEPT FOR INDY DROPPING INTO IFR CATEGORY.
WHILE INDY WITH MAY GET NO LOWER THAN MVFR.

FOG WILL BURN OUT QUICKLY SUNDAY MORNING WITH QUIET WEATHER BEING
THE RULE THE REST OF THE MORNING.  MODELS INDICATE THUNDERSTORMS
MAY MOVE BACK INTO OUR AREA SUNDAY AFTERNOON OR EVENING AS VERY HOT
HUMID AND UNSTABLE CONDITIONS CONTINUE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ051>053-060>063-
067>071.

&&

SYNOPSIS...RYAN
NEAR TERM...RYAN
SHORT TERM...RYAN
LONG TERM....RYAN
AVIATION...JH
Hazardous weather outlook, Jul 17, 3:35 PM EDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
335 PM EDT SAT JUL 17 2010

INZ021-028>031-035>049-054>057-064-065-072-181000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-
BARTHOLOMEW-DECATUR-JENNINGS-
335 PM EDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE WILL BE CHANCE OF THUNDERSTORMS...MAINLY THIS AFTERNOON AND
EVENING. STORMS ARE NOT EXPECTED TO BE SEVERE...BUT LIGHTNING IS
A THREAT WITH ANY THUNDERSTORM.

TODAY WILL ALSO BRING CONTINUED HOT...HUMID WEATHER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE SUNDAY INTO SUNDAY
NIGHT. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS FROM MONDAY
INTO WEDNESDAY...BUT IT IS TOO EARLY TO TELL IF THESE STORMS
WILL BE SEVERE.

HEAT INDICES WILL BE IN THE UPPER 90S TO NEAR 100 DEGREES SUNDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051>053-060>063-067>071-181000-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-
335 PM EDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...HEAT ADVISORY UNTIL 8 PM EDT...

HEAT AND HUMIDITIES WILL RISE TO DANGEROUS LEVELS THIS AFTERNOON
WITH HEAT INDEX VALUES FROM 100 TO 105 DEGREES...

THERE WILL BE CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
STORMS ARE NOT EXPECTED TO BE SEVERE...BUT LIGHTNING IS A THREAT
WITH ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE SUNDAY INTO SUNDAY
NIGHT. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS FROM MONDAY
INTO WEDNESDAY...BUT IT IS TOO EARLY TO TELL IF THESE STORMS
WILL BE SEVERE.

HEAT INDICES WILL RISE TO AROUND 100 DEGREES AGAIN ON SUNDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Special weather statement, Jul 17, 4:37 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
437 PM EDT SAT JUL 17 2010

INZ062-172115-
MONROE-
437 PM EDT SAT JUL 17 2010

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN MONROE COUNTY UNTIL 515
PM EDT...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF BLOOMINGTON...MOVING EAST AT 15
MPH TOWARD MONROE LAKE.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
FAIRFAX STATE RECREATION AREA AROUND 450 PM EDT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3903 8668 3913 8663 3906 8639 3899 8639
      3899 8659
TIME...MOT...LOC 2037Z 290DEG 11KT 3903 8655

DRT
Special weather statement, Jul 17, 4:59 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
459 PM EDT SAT JUL 17 2010

INZ061-172145-
GREENE-
459 PM EDT SAT JUL 17 2010

...STRONG THUNDERSTORM ADVISORY FOR CENTRAL GREENE COUNTY UNTIL 545
PM EDT...

AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF BLOOMFIELD...OR 28 MILES
WEST OF BLOOMINGTON...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
WORTHINGTON AROUND 505 PM EDT...
BLOOMFIELD AROUND 515 PM EDT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3912 8692 3899 8692 3905 8715 3914 8712
TIME...MOT...LOC 2059Z 275DEG 15KT 3909 8701

DRT
Special weather statement, Jul 17, 5:41 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
541 PM EDT SAT JUL 17 2010

INZ053-061-062-172230-
GREENE-MONROE-OWEN-
541 PM EDT SAT JUL 17 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN GREENE...
SOUTHWESTERN MONROE AND SOUTHERN OWEN COUNTIES UNTIL 630 PM EDT...

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF BLOOMINGTON...MOVING
SOUTHEAST AT 10 MPH.

FLOODING RAINS ARE POSSIBLE WITH THESE STORMS. HAIL UP TO ONE-HALF
INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE. FREQUENT
AND DANGEROUS LIGHTNING WILL ALSO CONTINUE.

THIS STORM WILL BE NEAR...
FROM COAL CITY TO NEAR SPENCER THROUGH 630 PM EDT
FROM WORTHINGTON TO SOLSEBERRY AND HARRODSBURG THROUGH 630 PM EDT

AGAIN TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS IS THE MAIN
CONCERN. FLASH FLOOD WARNINGS HAVE ALREADY BEEN POSTED FOR SOME OF
THIS AREA. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3914 8657 3899 8657 3905 8698 3926 8704
TIME...MOT...LOC 2137Z 286DEG 14KT 3908 8670

DRT
Special weather statement, Jul 17, 5:52 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
552 PM EDT SAT JUL 17 2010

INZ021-029-172245-
CARROLL-TIPPECANOE-
552 PM EDT SAT JUL 17 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN TIPPECANOE AND
CARROLL COUNTIES UNTIL 645 PM EDT...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONTICELLO...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
YEOMAN AROUND 610 PM EDT...
DELPHI AROUND 635 PM EDT...
CAMDEN AROUND 640 PM EDT...
FLORA AROUND 645 PM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4071 8651 4071 8641 4070 8637 4049 8637
      4044 8638 4044 8671 4054 8680 4058 8682
      4058 8678 4071 8678 4073 8678 4075 8675
      4075 8652
TIME...MOT...LOC 2152Z 334DEG 11KT 4075 8667

MRD/DT
Local storm report, Jul 17, 6:03 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
603 PM EDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       7 S SPENCER             39.19N 86.77W
07/17/2010  M3.19 INCH       OWEN               IN   CO-OP OBSERVER

&&

DTUCEK
Local storm report, Jul 17, 6:06 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
606 PM EDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      16 NE BLOOMFIELD        39.19N 86.73W
07/17/2010                   OWEN               IN   LAW ENFORCEMENT

            WATER OVER STATE ROAD 45...CARS PULLED OVER...NEAR GREENE
            AND MONROE COUNTY LINE NEAR STANFORD.

&&

DTUCEK

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 3:49 AM EDTHeat AdvisoryINDBrown, Clay, Daviess, Greene, Jackson, Knox and 6 more16 hr
Jul 17, 2:52 PM EDTSpecial Weather StatementINDMonroe38 min
Jul 17, 3:41 PM EDTSpecial Weather StatementINDMonroe49 min
Jul 17, 3:51 PM EDTAreal Flood AdvisoryINDGreene, Monroe, Owen3 hr
Jul 17, 4:31 PM EDTSpecial Weather StatementINDMonroe44 min
Jul 17, 4:37 PM EDTSpecial Weather StatementINDMonroe38 min
Jul 17, 4:59 PM EDTSpecial Weather StatementINDGreene46 min
Jul 17, 5:13 PM EDTFlash Flood WarningINDGreene, Monroe, Owen4 hr
Jul 17, 5:41 PM EDTSpecial Weather StatementINDGreene49 min
Jul 17, 5:52 PM EDTSpecial Weather StatementINDCarroll53 min
Jul 17, 6:57 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Tippecanoe48 min
Jul 17, 7:32 PM EDTSpecial Weather StatementINDGreene43 min
Jul 17, 7:37 PM EDTSevere Thunderstorm WarningINDClinton, Montgomery, Tippecanoe38 min
Jul 17, 7:56 PM EDTAreal Flood AdvisoryINDTippecanoe2 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.